Alert archive / Maryland / River Flood Warnings in 2011

River Flood Warning 49, NWS Baltimore/Washington

April 28, 2011Washington County, Maryland

NWS Baltimore/Washington issued this river flood warning at Apr 28, 2011, 9:43 PM EDT for Washington County, Maryland. It took effect at Apr 28, 2011, 10:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 9:43 PM EDT (01:43 UTC)
In effect from
Apr 28, 2011, 10:00 PM EDT
Expired
Apr 29, 2011, 7:55 AM EDT
In force
10 hr
Issued by
NWS Baltimore/Washington
Flood severity
Minor

County Washington County, MD

The radar

The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Antietam Creek near Sharpsburg (SACM2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01619500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WGUS41 KLWX 290143
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
943 PM EDT THU APR 28 2011

...THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MARYLAND... 

  ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY

RUNOFF FROM EARLIER RAINFALL WILL CAUSE RISES INTO FLODO STAGE 
ON THE ANTIETAM CREEK NEAR SHARPSBURG THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR 
LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET.

&&

MDC043-290800-
/O.NEW.KLWX.FL.W.0049.110429T0200Z-110429T0800Z/
/SACM2.1.ER.110429T0200Z.110429T0200Z.110429T0200Z.NO/
943 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A
* FLOOD WARNING FOR 
  THE ANTIETAM CREEK NEAR SHARPSBURG.
* FROM THIS EVENING UNTIL LATE TONIGHT.
* AT 9 PM THURSDAY THE STAGE WAS 7.9 FEET AND RISING.
* FLOOD STAGE IS 8.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST 
  NEAR 8.0 FEET BY LATE THIS EVENING. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY LATE TONIGHT.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO COVER LOW LYING SECTIONS OF 
  BURNSIDE BRIDGE ROAD. FLOODING OF PORTIONS OF ANTIETAM NATIONAL 
  BATTLEFIELD, NEAR THE OLD BURNSIDE BRIDGE, BEGINS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.6 FEET 
  ON APR 17 2011.  

&& 


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   THU  THU  FRI  FRI   STG DAY TIME

ANTIETAM CREEK
SHARPSBURG    8.0  7.9 THU 9 PM   5.8  5.6  5.4  5.3   8.0 THU 10 PM

$$
3 follow-up statements
824 
WGUS81 KLWX 290348
FLSLWX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 
1148 PM EDT THU APR 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MARYLAND...
 
  ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR 
LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET.

&&

MDC043-291148-
/O.EXT.KLWX.FL.W.0049.000000T0000Z-110430T0000Z/
/SACM2.1.ER.110429T0147Z.110429T1000Z.110429T1800Z.NO/
1148 PM EDT THU APR 28 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ANTIETAM CREEK NEAR SHARPSBURG.
* UNTIL FRIDAY EVENING. 
* AT 11 PM THURSDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  11 PM THURSDAY WAS 8.4 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.9 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MID-AFTERNOON TOMORROW.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO COVER LOW LYING SECTIONS OF 
  BURNSIDE BRIDGE ROAD. FLOODING OF PORTIONS OF ANTIETAM NATIONAL 
  BATTLEFIELD, NEAR THE OLD BURNSIDE BRIDGE, BEGINS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.6 FEET 
  ON APR 17 2011.  

&& 


RIVER        FLOOD    OBSERVED     2AM  8AM  2PM  8PM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  FRI  FRI   STG DAY TIME

ANTIETAM CREEK
SHARPSBURG    8.0  8.4 THU 11 PM  8.5  8.7  8.0  6.4   8.9 FRI 6 AM 

$$
836 
WGUS81 KLWX 290755
FLSLWX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 
355 AM EDT FRI APR 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WEST 
VIRGINIA...
 
  OPEQUON CREEK NEAR MARTINSBURG AFFECTING BERKELEY COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WEST 
VIRGINIA...MARYLAND...
 
  SOUTH BRANCH POTOMAC RIVER NEAR SPRINGFIELD AFFECTING HAMPSHIRE 
  COUNTY 
  ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR 
LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET.

&&

WVC027-291505-
/O.EXT.KLWX.FL.W.0046.110429T0755Z-110429T1505Z/
/SPRW2.1.ER.110429T0602Z.110429T0730Z.110429T0905Z.NO/
355 AM EDT FRI APR 29 2011

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH BRANCH POTOMAC RIVER NEAR SPRINGFIELD.
* UNTIL THIS MORNING. 
* AT 3 AM FRIDAY THE STAGE WAS 15.3 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  3 AM FRIDAY WAS 15.3 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* IMPACT...AT 15.0 FEET...WATER COVERS A SIGNIFICANT PORTION OF 
  MEADOWLANDS NEAR THE RIVER. THE BOAT LAUNCH RAMP ON THE UPSTREAM 
  RIGHT ABUTMENT OF THE BRIDGE ALSO FLOODS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET
  ON APR 17 2011.  

&& 


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

SOUTH BRANCH POTOMAC RIVER
SPRINGFIELD   15.0 15.3 FRI 3 AM  11.7 10.2  9.1  8.3  15.3 FRI 4 AM 

$$

MDC043-291333-
/O.EXT.KLWX.FL.W.0049.000000T0000Z-110429T1333Z/
/SACM2.1.ER.110429T0147Z.110429T0430Z.110429T0733Z.NO/
355 AM EDT FRI APR 29 2011

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE ANTIETAM CREEK NEAR SHARPSBURG.
* UNTIL THIS MORNING. 
* AT 3 AM FRIDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  3 AM FRIDAY WAS 8.4 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  OVERNIGHT LAST NIGHT.
* IMPACT...AT 8.0 FEET...WATER BEGINS TO COVER LOW LYING SECTIONS OF 
  BURNSIDE BRIDGE ROAD. FLOODING OF PORTIONS OF ANTIETAM NATIONAL 
  BATTLEFIELD, NEAR THE OLD BURNSIDE BRIDGE, BEGINS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.9 FEET 
  ON MAY 12 2008.  

&& 


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

ANTIETAM CREEK
SHARPSBURG    8.0  8.0 FRI 3 AM   6.6  6.0  5.5  5.3       

$$

WVC003-290825-
/O.CAN.KLWX.FL.W.0047.000000T0000Z-110429T1609Z/
/MBGW2.1.ER.110428T2230Z.110429T0400Z.110429T0457Z.NO/
355 AM EDT FRI APR 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OPEQUON CREEK NEAR MARTINSBURG.
* AT 3 AM FRIDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 10.0 FEET...WATER BEGINS TO OVERFLOW LOW LYING AREAS 
  AND PORTIONS OF SULPHUR SPRINGS ROAD.

&& 


RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

OPEQUON CREEK
MARTINSBURG   10.0  9.2 FRI 3 AM   6.6  6.1  5.8  5.5       

$$
546 
WGUS81 KLWX 291155
FLSLWX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 
755 AM EDT FRI APR 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MARYLAND...
 
  ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR 
LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET.

&&

MDC043-291225-
/O.CAN.KLWX.FL.W.0049.000000T0000Z-110429T1333Z/
/SACM2.1.ER.110429T0147Z.110429T0430Z.000000T0000Z.NO/
755 AM EDT FRI APR 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ANTIETAM CREEK NEAR SHARPSBURG.
* AT 7 AM FRIDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* NO ADDITIONAL FLOODING IS CURRENTLY FORECAST. 

&& 

RIVER        FLOOD    OBSERVED     2PM  8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME   FRI  FRI  SAT  SAT   STG DAY TIME

ANTIETAM CREEK
SHARPSBURG    8.0  6.6 FRI 7 AM   6.6  6.0  5.5  5.3      CRESTED

$$

JE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Apr 28, 9:24 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 28, 9:24 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 PM EDT THU APR 28 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING ACROSS THE MID ATLANTIC REGION
LATE TONIGHT AND FRIDAY. AT THE SURFACE...HIGH PRESSURE WILL BUILD
INTO THE REGION...BRINGING DRIER AND COOLER CONDITIONS THROUGH
SUNDAY MORNING. ANOTHER COLD FRONT WILL APPROACH LATE SUNDAY...
PROVIDING UNSETTLED CONDITIONS THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT WAS PUSHING THROUGH THE LOWER CHESAPEAKE BAY REGION
THIS EVENING. WIND SHIFT AND DRIER AIR WERE LOCATED BEHIND THE
FRONT. LOWER DEWPOINTS WILL CONTINUE TO FILTER SOUTHEAST THROUGH
THE CWA BEHIND THE FRONT OVERNIGHT.

STILL HAVE TO DEAL WITH CONVECTION NEAR THE FRONT ACROSS THE LOWER
BAY UNTIL ABOUT 02Z...OTHERWISE TONIGHT WILL GENERALLY BE DRY WITH
CLEARING SKIES ALTHOUGH UPPER TROUGH/VORT PRODUCING SHOWERS OVER
EASTERN OHIO WILL MOVE EAST OVERNIGHT AND THIS WILL ALLOW MORE CLOUDS
AND SOME SHOWERS TO AFFECT THE POTOMAC HIGHLANDS AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE UPR LOW...AND ITS LAPSE RATES...WL BE THE MAIN PLAYER IN WX
TMRW. AT THE VERY LEAST...XPCTG BKN CLDS /STCU/. AT THE MOST SCT
SHRA PSBL. WUD XPCT IT TO BE MAINLY CONFINED TO THE MTNS AS
TOPOGRAPHY GIVES IT THE EXTRA LTL BOOST. DOWNSLOPE FLOW WL BE A
MITIGATING FACTOR E OF MTNS. HENCE...REST OF CWFA WL BE KEPT DRY
TMRW.

FRI NGT-SUN MRNG WL BE A FAIR AND DRY PD AS RDGG XPCTD SFC THRU
H5. TEMPS WL BE VERY CLOSE TO CLIMO NORMS THRU SAT NGT. WL BE
EXPERIENCING WAA BY SUNDAY. MAXT WL BE HIER...BUT NOT AS MUCH AS
PRVS FCSTS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GIVEN WRNG OPS...HV NOT SPENT MUCH TIME ANALYZING THE XTNDD FCST.
THE MAIN CONSIDERATION WL BE TIMING/PROGRESS OF NEXT CDFNT...EITHER
MON OR TUE. HV POPS THRU THE PD. POPS NEAR CLIMO AFTER THAT.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
WIND GUSTS HAVE ABATED WITH THE SETTING OF THE SUN...BUT WILL
LIKELY HOLD ONTO A 5 TO 10 KNOT NORTHWEST TO WEST WIND OVERNIGHT.
THE PRESSURE GRADIENT BETWEEN EXITING LOPRES OVER ERN CANADA AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL ALLOW BREEZY CONDITIONS
FRI WITH WLY GUSTS 20-25 KT.

VFR THRU SUN. FLGT RESTRICTIONS PSBL AGN SUN NGT-TUE.

&&

.MARINE...
COLD FRONT WILL CLEAR THE LOWER MD CHESAPEAKE BAY AREA THROUGH
02Z. EXPECT A WIND SHIFT TO THE NORTHWEST TO OCCUR BEHIND THE
FRONT...BUT WITH SUNSET MIXING WONT BE AS EFFICIENT SO SCA GUSTS
ARE NOT EXPECTED OVERNIGHT.

MAY HV MIXING POTENTIAL TMRW ON BACK SIDE OF SYSTEM. NOT
THOROUGHLY IMPRESSED BY IT...BUT ITS CLOSE ENUF TO RAISE FLAGS
THIS CYCLE. WL HV HIPRES AS MAIN WX FEATURE THRU THE WKND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 5 PM EDT FRIDAY FOR
     ANZ530>543.

&&

SYNOPSIS...BPP/HTS
NEAR TERM...BPP/HTS
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...JRK/BPP
MARINE...BPP/HTS
Hazardous weather outlook, Apr 28, 7:36 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU APR 28 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
736 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS ACROSS
THE LOWER TIDAL POTOMAC RIVER AND LOWER MARYLAND CHESAPEAKE BAY
AREA THROUGH ABOUT 9 PM THIS EVENING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY
STORM REPORTS FROM THE RECENT SEVERE WEATHER EVENT TO THE NATIONAL
WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
736 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY
STORM REPORTS FROM THE RECENT SEVERE WEATHER EVENT TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Apr 28, 4:40 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
440 PM EDT THU APR 28 2011

MDZ017-018-282130-
CALVERT MD-ST. MARYS MD-
440 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM TO AFFECT CALVERT AND ST. MARYS COUNTIES...

AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF REDGATE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE SAINT MARYS CITY...SAINT MARYS RIVER...
PATUXENT RIVER NAS...LEXINGTON PARK...CALIFORNIA...TOWN CREEK...
CHESAPEAKE RANCH ESTATES AND LUSBY.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3827 7638 3820 7636 3815 7654 3819 7655
      3823 7667 3824 7667 3837 7652 3836 7649
      3839 7650 3844 7644 3839 7637 3833 7640
      3830 7636
TIME...MOT...LOC 2040Z 234DEG 47KT 3816 7666

SBK
Local storm report, Apr 28, 5:52 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
552 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     TORNADO          1 E CHRISTIAN           38.18N  79.21W
04/28/2011                   AUGUSTA            VA   EMERGENCY MNGR

            4 MILE TRACK. NOT YET RATED. NUMEROUS TREES SNAPPED OR
            UPROOTED. DAMAGE TO SEVERAL HOUSES. ROOFING REMOVED ON
            MULTIPLE RESIDENCES. SEVERAL OUT BUILDINGS DESTROYED.

&&

EVENT NUMBER LWX1100574

SMZ
Local storm report, Apr 28, 6:54 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            3 ENE FRONT ROYAL       38.94N  78.13W
04/28/2011                   WARREN             VA   911 CALL CENTER

            MORGAN FORD BRIDGE OVER HAPPY CREEK CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER LWX1100575

SBK
Local storm report, Apr 28, 7:05 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
705 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      HILLSBORO               39.20N  77.72W
04/28/2011                   LOUDOUN            VA   911 CALL CENTER

            ROUTE 9 CLOSED DUE TO FLASH FLOODING ON NORTH FORK
            LITTLE CATOCTIN CREEK.

&&

EVENT NUMBER LWX1100576

SBK
Local storm report, Apr 28, 7:52 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
752 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TORNADO          1 ENE CAMP SPRINGS      38.81N  76.90W
04/27/2011                   PRINCE GEORGES     MD   NWS EMPLOYEE

            NWS STORM SURVEY. BRIEF TOUCHDOWN NEAR ANDREWS AFB AT
            ALLENTOWN RD AND AUTH RD. RATED EF-0. MAX WIND SPEEDS OF
            70 MPH. MAX WIDTH 100 YDS. TRACKED ONTO ANDREWS AFB
            BEFORE LIFTING. ON GROUND FOR ABOUT 1 MINUTE.

&&

EVENT NUMBER LWX1100577

SMZ

Nearby

River Flood Warnings in Maryland, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.